Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 1165 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 
 

LETTER TO EDITOR Table of Contents   
Year : 2007  |  Volume : 18  |  Issue : 1  |  Page : 100
Letter to the Editor


Department of Nephrology, Kanoo Kidney Center, Dammam Central Hospital, Dammam, Saudi Arabia

Click here for correspondence address and email
 

How to cite this article:
Mukhtar A, Malik T Q, Karkar A. Letter to the Editor. Saudi J Kidney Dis Transpl 2007;18:100

How to cite this URL:
Mukhtar A, Malik T Q, Karkar A. Letter to the Editor. Saudi J Kidney Dis Transpl [serial online] 2007 [cited 2020 Oct 21];18:100. Available from: https://www.sjkdt.org/text.asp?2007/18/1/100/31855
Dear editor,

We have read the comments of Dr. Christos Zavos and his colleagues with interest. The prevalence of H Pylori infection in renal transplant recipients is quite variable. Some authors have found it to be quite low as mentioned by Dr. Christos Zavos [1],[2],[3] while others have reported its incidence up to 80%. [4] Its high incidence is supported by another recent review that showed that about 50% of transplant recipients had H pylori infection detected during endoscopy. [5] We all agree that upper gastrointestinal mucosal lesions are common in patients with renal transplants. The etiology of these lesions seems to be multi­factorial with H Pylori being an important factor, in addition to immunosuppressive medications (mycophenolate mofetil, corti­costeroids). Mycophenolate mofetil is well known for its gastrointestinal side effects which are mostly limited to dyspepsia, gastritis and diarrhea. We agree with Dr. Christos Zavos's suggestion that concurrent use of these immunosuppressive medicines in our renal transplant patients probably would have played a role in the development of gastritis. This again emphasizes our suggestion that as renal transplant patients are on long-term immunosuppressive medication which may cause gastrointestinal lesions, so at least H pylori infection which is one of the most important and treatable factor leading to a peptic ulcer disease should be treated and eradicated before embarking for transplant.

Lastly our patients cyclosporin levels were monitored closely during inpatient and outpatient) and were kept within recommended range.

 
   References Top

1.Sarkio S, Rautelin H, Halme L. The course of Helicobacter pylori infection in kidney transplantation patients. Scand J Gastroenterol 2003,38(l):20-6.  Back to cited text no. 1    
2.Korzonek M, Szymaniak L, Giedrys­Kalemba S, Ciechanowski K. Is it necessary to treat Helicobacter pylori infection in patients with end-stage renal failure and in renal transplant recipients? Pol Arch Med Wewn 2004; 111(3):297-304.  Back to cited text no. 2    
3.Yildiz A, Besisik F, Akkaya V, et al. Helicobacter pylori antibodies in haemo-dialysis patients and renal transplant recipients. Clin Transplant 1999;13(lPtl): 13-6.  Back to cited text no. 3    
4.Hruby Z, Myszka-Bijak k, Gosciniak G, et al. Helicobacter pylori in kidney allograft recipients: high prevalence of colonization and low incidence pf of active inflammatory lesions. Nephron, 1997;75 (1): 25-9.  Back to cited text no. 4    
5.Teenan RP, Burgoyne M, Brown IL, et al. Helicobacter pylori in renal transplant recipients. Transplantation 1993; 56:L56­L100.  Back to cited text no. 5  [PUBMED]  

Top
Correspondence Address:
Attiya Mukhtar
Department of Nephrology, Kanoo Kidney Center, Dammam Central Hospital, Dammam
Saudi Arabia
Login to access the Email id


PMID: 17436451

Rights and Permissions




 

Top
 
 
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
    Email Alert *
    Add to My List *
* Registration required (free)  
 


 
    References
 

 Article Access Statistics
    Viewed1809    
    Printed99    
    Emailed0    
    PDF Downloaded251    
    Comments [Add]    

Recommend this journal